Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 10, 2012, 3:25 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 3:25 PM EST (20:25 UTC)
- Expired
- Mar 10, 2012, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
335 WHUS73 KIWX 102025 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EST SAT MAR 10 2012 LMZ043-046-110300- /O.CAN.KIWX.GL.W.0014.000000T0000Z-120310T2300Z/ /O.NEW.KIWX.SC.Y.0029.120310T2025Z-120311T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 325 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
420 WHUS73 KIWX 110322 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EST SAT MAR 10 2012 LMZ043-046-110430- /O.EXP.KIWX.SC.Y.0029.000000T0000Z-120311T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1022 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 3:16 PM EST, 9 minutes earlier.
Area forecast discussion, Mar 10, 3:16 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 316 PM EST SAT MAR 10 2012 .SHORT TERM... / TONIGHT THROUGH SUNDAY NIGHT / SHORTWAVE RIDGING ALOFT WILL CONTINUE TO PROVIDE THE FA WITH FAIR SKIES...DRY CONDITIONS...AND MILD TEMPS TONIGHT INTO SUNDAY. FA IS ON THE SOUTHERN FRINGE OF A 50 KT PLUS LOW LEVEL JET...WHICH IS ASSOCIATED WITH A SHORTWAVE APPROACHING WESTERN QUEBEC. SHALLOW MIXING AND SHEARED PROFILE ARE LIMITING WIND GUSTS SOMEWHAT THIS AFTERNOON...GENERALLY BTW 20-25 KNOTS (HIGHEST NORTH). GRADIENT FLOW WEAKENS TONIGHT WITH AT LEAST PARTIAL DECOUPLING SUPPORTING MINS IN THE 30S. SUNNY AND WARMER TOMORROW WITH A GRADUAL INCREASE IN HIGH CIRRUS. HIGHS SHOULD REACH THE 60S GIVEN DEEPER MIXING TO NEAR 900/875 MB. ATTENTION THEN TURNS TO THE CLOSED UPPER LOW OVER ARIZONA THAT WILL GET KICKED NEWD TOWARDS THE UPPER MS VALLEY BY SUNDAY NIGHT. HEIGHT FALLS WITH THIS FEATURE WILL ALLOW A ~50 KT LOW LEVEL JET TO TRANSPORT WESTERN GULF OF MEXICO MOISTURE NWD INTO THE AREA BY LATE SUNDAY NIGHT. THIS MOISTURE FEED AND CONVERGENCE ALONG THE SYSTEM LOW LEVEL OCCLUSION...COINCIDENT WITH DECENT FORCING ALOFT PER DPVA AND DIFFLUENCE ALOFT AHEAD OF A CYCLONICALLY CURVED JET STREAK...WILL LIKELY ALLOW A BAND OF RAIN TO PIVOT THROUGH THE FA FROM SW TO NE LATE SUNDAY NIGHT. RAINFALL AMOUNTS OF A QUARTER TO HALF INCH EXPECTED. 12Z GUIDANCE HAS COME INTO PRETTY GOOD AGREEMENT WRT TIMING SO OPTED FOR GREATER TEMPORAL/SPATIAL DETAIL (3 HR POP/WX GRIDS). && .LONG TERM.../MON-SAT/ UPR LOW OVER SRN NM TODAY WILL BE IN THE PROCESS OF BEING ABSORBED INTO THE NRN STREAM FLOW OVER THE UPR GRTLKS MONDAY WITH TRAILING TROF MOVG ACROSS THE SRN GRTLKS MON-MON NGT. BAND OF SHOWERS ASSOCIATED WITH STRONG LOW LEVEL THETA-E ADVECTION/MOISTURE CONVERGENCE AND UPR LEVEL DIVERGENCE EAST OF THE UPR LOW SHOULD BE OVER THE ERN PORTION OF THE CWA AT THE START OF THE PERIOD MONDAY MORNING. FORCING/SHOWERS WILL MOVE EAST OF THE CWA BY 18Z MON. FORCING ASSOCIATED WITH THE MAIN TROF APCHG OUR AREA IN THE AFTN SHOULD BE WK... BUT IF AROUND 1KJ/KG SBCAPE DEVELOPS AS DEPICTED BY NAM THEN IT WOULD PRBLY BE SUFFICIENT TO INITIATE DEEP CONVECTION AND GIVEN DECENT SHEAR AND DRY MID LAYERS SVR THUNDERSTORMS WOULD BE PSBL. THE BIG QUESTION IS IF THE INSTABILITY WILL BE AVAILABLE AS FCST BY THE NAM. ALTHOUGH THERE IS A GOOD TAP OF GULF MOISTURE MONDAY... SUSPECT THAT DRIER AIR ALOFT WILL MIX DOWN TO THE SFC DURING THE DAY LIMITING INSTABILITY DURING PEAK HEATING. GIVEN POTENTIAL INDICATED BY NAM AND OUR CURRENT FCST/SPC DAY3 OUTLOOK... LEFT THUNDERSTORMS IN THE FCST BUT GIVEN POTENTIAL FOR A DRIER...LESS UNSTABLE OUTCOME LOWERED POPS TO CHC/SCHC IN THE AFTN. RIDGE AT THE SFC AND ALOFT WILL MOVE EAST INTO THE WRN GRTLKS TUE PROVIDING FAIR WX WITH MILD TEMPS. SHRTWV EXPECTED TO EJECT FROM MEAN TROF OVER ERN PACIFIC AND TRACK EAST ACROSS CANADA THROUGH MIDWEEK. PERSISTENT SSW LOW LEVEL FLOW FROM THE GULF TO THE WRN GRTLKS MAY RESULT IN SUFFICIENT INSTABILITY FOR SOME SHOWERS/TSTMS TO DEVELOP AS WK FORCING ALONG THE SRN EXTENT OF THIS SHRTWV MOVES ACROSS OUR AREA WED NGT. CDFNT ASSOCIATED WITH THIS SHRTWV IS EXPECTED TO STALL OVER OR JUST NORTH OF OUR AREA BY THU. TROF OFF WEST COAST EXPECTED TO DEEPEN ONCE AGAIN LATE WEEK AND BEGIN TO MAKE SOME EASTWARD PROGRESS. WK SHRTWVS EJECTING FROM BASE OF TROF THROUGH INCREASINGLY FAST SWLY FLOW FROM THE SRN PLAINS TO THE GRTLKS. COMBINATION OF STALLED SFC BOUNDARY...WK SHRTWV'S IN SWLY FLOW ALOFT AND PERSISTENT ADVECTION OF GULF AIRMASS INTO OUR AREA SUGGESTS THERE IS SOME POTENTIAL FOR SHOWERS THU-SAT THOUGH MOST OF THIS PERIOD WILL LIKELY BE DRY. POPS INCREASED BY SATURDAY AS WEST COAST TROF MOVES SLOWLY EAST PROVIDING BETTER POTENTIAL FOR SGFNT SHRTWV TO LIFT NE INTO THE EXPECTED MOIST AND SLIGHTLY UNSTABLE AIRMASS IN PLACE OVER OUR AREA. WITH RIDGING AND SWLY FLOW ALOFT PERSISTING OVER THE MIDWEST/PLAINS... TEMPS WILL CONT TO BE WELL ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE 60S AND LOWS M40S-M50S. && .AVIATION... / 18Z TAFS / VFR CONDITIONS EXPECTED THROUGH THE PERIOD. TERMINALS WILL BE ON THE SOUTHERN FRINGE OF FASTER LOW LEVEL FLOW THIS AFTERNOON...WITH SHALLOW MIXING ONLY SUPPORTING GUSTS NEAR 25 KNOTS AT SBN AND LESS AT FWA. WINDS WILL QUICKLY SUBSIDE EARLY THIS EVENING PER RIDGING AND WEAKENING GRADIENT FLOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...STEINWEDEL LONG TERM...JT AVIATION...STEINWEDEL
Hazardous weather outlook, Mar 10, 6:48 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 648 AM EST SAT MAR 10 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 648 AM EST SAT MAR 10 2012 /548 AM CST SAT MAR 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL GUST TO BETWEEN 30 AND 40 MPH FROM MIDDAY INTO THE MID AFTERNOON HOURS. THE INCREASED WINDS...ALONG WITH LOW HUMIDITY VALUES...WILL INCREASE THE RISK FOR ANY GRASS OR BRUSH FIRES TO RAPIDLY SPREAD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT STORMS ON MONDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 648 AM EST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL FREQUENTLY GUST TO GALE FORCE TODAY. CONDITIONS WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:05 AM EST | Gale Warning | IWX | 11 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.